Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 224, NWS Nashville, TN

August 27, 2001Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2001, 12:43 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2001, 12:43 PM CDT (17:43 UTC)
Expired
Aug 27, 2001, 1:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS54 KOHX 271745
SVRBNA
TNC099-181-271815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT MON AUG 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAWRENCE COUNTY IN TENNESSEE
  SOUTHEASTERN WAYNE COUNTY IN TENNESSEE

* UNTIL 115 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF COLLINWOOD...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE 2 MILES SOUTHWEST OF LORETTO AT 115 
PM CDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS, 
WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
$$

LAT...LON 3519 8777 3501 8780 3494 8736 3516 8733

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:43 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 27, 10:43 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT TUE AUG 27 2001

DESPITE THE FRONT HAVING GONE SOUTH, WE CANT SEEM TO SHAKE THESE
CLOUDS. INFRARED SATELLITE IMAGERY SHOWS CLEARING LINE PROGRESSING
SLOWLY, VERY SLOWLY, SOUTHEASTWARD, WITH ONLY OUR EXTREME NORTHWEST
COUNTIES RECEIVING ANY SUNSHINE. AS A RESULT, HAVE UPDATED ZONES TO
REFLECT THE CHANGE IN THE AFTERNOON FORECAST, ALLOWING THE BECOMING
PARTLY CLOUDY WORDING TO STAND IN OUR NORTHWEST GROUP, AND LEAVING
THE REMAINDER OF THE FORECAST AREA UNDER CONSIDERABLE CLOUDINESS.
CHANGE IN THE TEMPERATURE FORECAST REFLECTS A SIMILAR TREND, AS
TEMPERATURES REMAIN IN THE 70S AREA-WIDE.

.BNA...NONE.

08

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.